On the closability of Dirichlet forms

  • Martin L. Silverstein


Necessary and sufficient conditions are found for closability of a two dimensional Dirichlet form which reduces to \(\int {dx} \int {dy} |y|^{1 - \alpha } |\nabla f(x,y)|^2 ,0 < \alpha < 2\) whenever f is supported in the complement of the x-axis.


Stochastic Process Probability Theory Mathematical Biology Dirichlet Form 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Beurling, A., Deny, J.: Dirichlet Spaces, Proc. Nat. Acad. Sci. U.S.A. 45, 208–215 (1959)Google Scholar
  2. 2.
    Blumenthal, R.M., Getoor, R.K.: Markov Processes and Potential Theory. New York-London: Academic Press 1968Google Scholar
  3. 3.
    Blumenthal, R.M., Getoor, R.K., Ray, D.B.: On the distribution of first hits for the symmetric stable process. Trans. Amer. Math. Soc. 540–544 (1961)Google Scholar
  4. 4.
    Feller, W.: On the intrinsic form for second order differential operators. Ill. J. Math. 2, 1–18 (1958)Google Scholar
  5. 5.
    Fukushima, M.: On boundary conditions for multidimensional Brownian motion with symmetric resolvents. J. Math. Soc. Japan 21, 485–526 (1969)Google Scholar
  6. 6.
    Fukushima, M.: On the generation of Markov processes by symmetric forms. Proc. Second Japan-USSR Sympos. Probab. Theory. Lect. Notes in Math. 330, 46–79. Berlin-Heidelberg-New York: Springer Verlag 1973Google Scholar
  7. 7.
    Fukushima, M.: (In preparation.) Dirichlet Forms and Markov processesGoogle Scholar
  8. 8.
    Kelley, J.L., Namoika, I.: Linear Topological Spaces. Princeton: Van Nostrand 1963Google Scholar
  9. 9.
    Molcanov, S.A., Ostrovskii, E.: Symmetric stable processes as traces of degenerate diffusion processes. Theory Probability Appl. 14, 128–131 (1969)Google Scholar
  10. 10.
    Riesz, F., Nagy, B.S.: Functional Analysis. New York: Ungar 1955Google Scholar
  11. 11.
    Silverstein, M.L.: Symmetric Markov processes. Lect. Notes in Math. 426. Berlin-Heidelberg-New York: Springer Verlag 1974Google Scholar
  12. 12.
    Silverstein, M.L.: Boundary theory for symmetric Markov processes. Lect. Notes in Math. 516. Berlin-Heidelberg-New York: Springer 1976Google Scholar
  13. 13.
    Silverstein, M.L.: Applications of the sector condition to the classification of submarkovian semigroups. Trans. Amer. Math. Soc. 244, 103–146 (1978)Google Scholar
  14. 14.
    Spitzer, F.: Some theorems concerning two dimensional Brownian motion. Trans. Amer. Math. Soc. 87, 187–197 (1958)Google Scholar
  15. 15.
    Spitzer, F.: Principles of Random Walk. New York: Van Nostrand 1964Google Scholar

Copyright information

© Springer-Verlag 1980

Authors and Affiliations

  • Martin L. Silverstein
    • 1
  1. 1.Department of MathematicsWashington UniversitySt. LouisUSA

Personalised recommendations